Generic Zyrtec-D

Zyrtec-D is currently available in generic form. As with brand-name Zyrtec-D, generic versions of the drug are available in just one strength -- Cetirizine and Pseudoephedrine 12 Hour tablets. Generic Zyrtec-D is made by two manufacturers at this time, but it is likely that more manufacturers will also make generic versions of this product.

Generic Zyrtec-D: An Overview

Zyrtec-D® (cetirizine and pseudoephedrine) is a non-prescription medication approved to treat allergies. It contains two different medications: cetirizine (an antihistamine) and pseudoephedrine (a decongestant). Zyrtec-D was originally a prescription-only product, but was switched to a non-prescription status.
 
Brand-name Zyrtec-D is manufactured by McNeil Consumer Healthcare. However, generic versions of Zyrtec-D are also available.
 

Strengths of Generic Zyrtec-D

Like brand-name Zyrtec-D, generic versions are available in just one strength -- Cetirizine and Pseudoephedrine 12 Hour tablets, with 5 mg of cetirizine and 120 mg of pseudoephedrine sulfate per tablet.
 

Who Makes Generic Zyrtec-D?

Currently, generic Zyrtec-D is made by the following manufacturers:
 
  • Sandoz Pharmaceuticals
  • Teva Pharmaceuticals.
     
It is likely that many more manufacturers will also make generic versions of this product.
 

Understanding Generic Non-Prescription Products

It is important to understand that there are no guarantees that the generic versions of over-the-counter drugs will be the same as the brand-name drugs. With prescription drugs, generic medications must undergo certain tests comparing them to brand-name medications. The FDA then looks at these tests to decide if the generic versions are equivalent to the brand-name medications and assigns a rating to each one. However, non-prescription products (including Zyrtec-D) are regulated differently, and no generic equivalence ratings are given.
 
Therefore, it is often impossible to say with certainty that a "generic" non-prescription medication is completely equivalent to the brand-name product. However, the term "generic" is usually used to refer to any product that contains the same active ingredient, in the same strength, and in the same form as the brand-name product.
 
How to Motivate Your Child With ADHD at School

Zyrtec-D Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.